Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Info. on rash side effect.
Dec 25, 2001

Generally how soon and how long will rash appear as a result of medication side effect? And when it does show up, how severe can it be? Does it normally itch? And any other medications can be taken or apply to cure this rash? And if the rash is pro-long or severe, does one has to switch his combination? How does the switching process work? Sorry for these many questions but I have not much confidence in the expertise level in this part of the world. A second opinion will definitely put my mind to ease. (we are talking about A LIFE here). Thanks for your time and A Merry Xmas to you and your family.

Response from Dr. Boyle

Medication rashes generally appear within days to weeks after the medication is begun, but it may appear even later than that. Some rashes can be severe, even life threatening, if not treated appropriately. Some medications, such as antihistamines and steroids may help to prevent or blunt a rash, but these should be used very carefully, and with some medications, such as nevirapine, steroids may actualy make the rash worse. If a rash occurs, consideration should be given to changing antiretroviral therapy and switching can occur in some cases just by stopping the offending medication and starting another, but in other cases it may not be this simple.



Previous
follow-up to swollen parotids
Next
ampicillin rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement